Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 321, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 25, 2010, 8:32 PM CDT for Craighead County, Greene County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2010, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 25, 2010, 9:03 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:02 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 25, 7:02 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 702 PM CDT FRI JUN 25 2010 .UPDATE... UPDATED TO ADD 00Z AVIATION DISCUSSION. ALSO CANCELLED HEAT ADVISORY ACROSS THE MISSISSIPPI RIVER DELTA AS AFTERNOON SHOWERS AND THUNDERSTORMS HAVE RESULTED IN LOWER TEMPERATURES AND HEAT INDICIES BELOW ADVISORY CRITERIA. CJC && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 305 PM CDT FRI JUN 25 2010/ DISCUSSION... FRONTAL BOUNDARY OVER THE MIDSOUTH IS HELPING TO SET OFF SCATTERED SHOWERS AND THUNDERSTORMS. FRONT WILL WASH OUT OVER THE MIDSOUTH TONIGHT. THUNDERSTORM ACTIVITY SHOULD DIE OUT DURING THE EVENING HOURS THUS WILL LEAVE 20 POPS THROUGH MIDNIGHT. LOWS WILL BE IN THE 70S. THIS WEEKEND...UPPER RIDGE REMAINS OVER THE CWA. DIURNAL CONVECTION WILL OCCUR IN THE AFTERNOON AND EVENING HOURS. HIGHS WILL REACH INTO MID 90S. AS FAR AS HEAT ADVISORIES...DEWPOINTS HAVE BEEN POOLING ALONG THE FRONT YESTERDAY AND TODAY WHICH HELPED ALLOW HEAT INDICES TO REACH 105. THIS WEEKEND...THE FRONT WILL NO LONGER BE AROUND THUS DEWPOINTS SHOULD MIX DOWN IN THE AFTERNOON WHICH SHOULD KEEP HEAT INDICES BELOW 105. THUS ADVISORIES SHOULD NOT BE NEEDED. HOWEVER HEAT INDICES WILL STILL REMAIN BETWEEN 100 AND 104. LOWS WILL REMAIN IN THE 70S. MONDAY THROUGH TUESDAY NIGHT...GFS AND ECMWF HAVE COME CLOSER IN TIMING WITH THE NEXT FRONT BUT ARE STILL DIFFERENT WITH EXACT TIMING. GFS CONTINUES TO BE THE FASTER MODEL. GFS SEEMS TOO FAST WITH THE PROGRESSION THUS WILL LEAN TOWARD THE ECMWF. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THE PERIOD. CLOUD COVER AND THUNDERSTORMS SHOULD KEEP HEAT INDICES BELOW ADVISORY CRITERIA. HOWEVER IT WILL BE CLOSE AS DEWPOINTS COULD COME UP AND POOL ALONG THE FRONT. WEDNESDAY THROUGH THE END OF THE FORECAST...GFS CONTINUES TO RETROGRADE THE UPPER RIDGE TO THE WEST. MEANWHILE THE ECMWF STRENGTHENS THE RIDGE OVER THE AREA. RELUCTANT TO FOLLOW GFS AS IT HAS ADVERTISED THE RIDGE BREAKING DOWN ON SEVERAL OCCASIONS AND IT HAS YET TO HAPPEN THUS WILL CONTINUE TO LEAN TOWARD ECMWF. TEMPERATURES WILL JUMP BACK INTO THE MID 90S. HOWEVER AIR WILL BE DRIER SO DON/T THINK HEAT INDICES WILL BE A PROBLEM. KRM && .AVIATION... 00Z TAF CYCLE AS OF 00Z TAF ISSUANCE...SHOWERS AND THUNDERSTORMS HAVE PREDOMINANTLY MOVED EAST OF TAF SITES TOWARDS THE MISSOURI BOOTHEEL AND ACROSS WEST TENNESSEE EAST OF MKL. NONETHELESS...WITH A QUASI-STATIONARY BOUNDARY LOCATED ACROSS THE AREA...AND INSTABILITY PRESENT ACROSS THE MID SOUTH WILL KEEP CB/S AT ALL TAF SITES THROUGH 26/03Z. MVFR VISIBILITIES ANTICIPATED TO DEVELOP BETWEEN 26/09-12Z AT MKL/TUP. ADDED VCTS IN AT ALL TAF SITES AFTER 26/17-18Z AS ADDITIONAL PULSE TYPE SHOWERS AND THUNDERSTORMS ARE ANTICIPATED...ESPECIALLY DURING THE AFTERNOON HOURS. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 78 97 79 97 / 20 20 10 20 MKL 73 94 74 96 / 20 20 10 20 JBR 75 96 75 97 / 20 20 10 20 TUP 75 95 75 96 / 20 20 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 25, 7:03 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 703 PM CDT FRI JUN 25 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 703 PM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 9 PM CDT ACROSS THE MID SOUTH WITH DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH DAMAGING WINDS MAY OCCUR EACH DAY SATURDAY THROUGH TUESDAY. HEAVY RAINFALL IS ALSO POSSIBLE IN SOME LOCATIONS WITH LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM/CJC
In the hours before
Local storm report, Jun 25, 7:24 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG NEW WREN 33.97N 88.62W
06/25/2010 MONROE MS EMERGENCY MNGR
MONROE COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN IN
THE COMMUNITY OF WREN.
0357 PM TSTM WND DMG BOLIVAR 35.26N 89.00W
06/25/2010 HARDEMAN TN EMERGENCY MNGR
A TIN ROOF WAS BLOWN OFF OF AN ART CENTER IN BOLIVAR. TWO
BAY DOORS WERE ALSO BLOWN OFF OF A BUILDING. NUMEROUS
TREE LIMBS WERE ALSO DOWN.
0435 PM TSTM WND DMG IUKA 34.81N 88.20W
06/25/2010 TISHOMINGO MS LAW ENFORCEMENT
TREES DOWN IN IUKA.
0440 PM TSTM WND DMG 5 S DYERSBURG 35.97N 89.38W
06/25/2010 DYER TN LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 210 IN THE TOWN OF FOWLKES.
0530 PM TSTM WND DMG MILAN 35.92N 88.75W
06/25/2010 GIBSON TN LAW ENFORCEMENT
A TREE WAS DOWN ON TOP OF A POWER LINE IN MILAN.
0558 PM FLASH FLOOD MILAN 35.92N 88.75W
06/25/2010 GIBSON TN LAW ENFORCEMENT
VARIOUS ROADS ARE FLOODED IN MILAN.
0610 PM FLASH FLOOD IUKA 34.81N 88.20W
06/25/2010 TISHOMINGO MS LAW ENFORCEMENT
SEVERAL ROADS WERE FLOODED IN IUKA.
&&
CCDSpecial weather statement, Jun 25, 7:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 729 PM CDT FRI JUN 25 2010 ARZ049-260115- LEE AR- 729 PM CDT FRI JUN 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 815 PM CDT FOR... WESTERN LEE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER MORO AT 729 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LEE COUNTY...INCLUDING LOCATIONS NEAR MARIANNA...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 25, 7:37 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
06/24/2010 GREENE AR TRAINED SPOTTER
LAKE STREET...HIGHWAY 412...AND NORTH SECOND STREET IN
PARAGOULD ARE FLOODED.
0500 PM FLASH FLOOD CARDWELL 36.05N 90.29W
06/24/2010 DUNKLIN MO LAW ENFORCEMENT
WATER OVER THE ROADS IN CARDWELL.
0540 PM FLASH FLOOD PARIS 36.30N 88.31W
06/24/2010 HENRY TN EMERGENCY MNGR
MINOR FLOODING ALONG VARIOUS ROADS IN THE EASTERN PART OF
PARIS.
0600 PM TSTM WND DMG 3 NE TURRELL 35.41N 90.22W
06/24/2010 CRITTENDEN AR POST OFFICE
A FEW POWER POLES WERE BLOWN OVER ALONG HIGHWAY 61
BETWEEN FRENCHMANS BAYOU AND TURRELL.
0630 PM TSTM WND DMG HUNTINGDON 36.01N 88.41W
06/24/2010 CARROLL TN EMERGENCY MNGR
TREES DOWN IN HUNTINGDON.
0639 PM FLASH FLOOD HUNTINGDON 36.01N 88.41W
06/24/2010 CARROLL TN EMERGENCY MNGR
VARIOUS ROADS IN HUNTINGDON ARE FLOODING.
0741 PM FLASH FLOOD MEDINA 35.80N 88.77W
06/24/2010 GIBSON TN TRAINED SPOTTER
LOCAL STREET FLOODING IN MEDINA.
0741 PM FLASH FLOOD 5 SE HUMBOLDT 35.77N 88.84W
06/24/2010 MADISON TN PUBLIC
VARIOUS ROADS ALONG THE GIBSON AND MADISON COUNTY BORDER
ARE FLOODING.
0245 PM TSTM WND DMG NEW WREN 33.97N 88.62W
06/25/2010 MONROE MS EMERGENCY MNGR
MONROE COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN IN
THE COMMUNITY OF WREN.
0357 PM TSTM WND DMG BOLIVAR 35.26N 89.00W
06/25/2010 HARDEMAN TN EMERGENCY MNGR
A TIN ROOF WAS BLOWN OFF OF AN ART CENTER IN BOLIVAR. TWO
BAY DOORS WERE ALSO BLOWN OFF OF A BUILDING. NUMEROUS
TREE LIMBS WERE ALSO DOWN.
0435 PM TSTM WND DMG IUKA 34.81N 88.20W
06/25/2010 TISHOMINGO MS LAW ENFORCEMENT
TREES DOWN IN IUKA.
0440 PM TSTM WND DMG 5 S DYERSBURG 35.97N 89.38W
06/25/2010 DYER TN LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 210 IN THE TOWN OF FOWLKES.
0530 PM TSTM WND DMG MILAN 35.92N 88.75W
06/25/2010 GIBSON TN LAW ENFORCEMENT
A TREE WAS DOWN ON TOP OF A POWER LINE IN MILAN.
0558 PM FLASH FLOOD MILAN 35.92N 88.75W
06/25/2010 GIBSON TN LAW ENFORCEMENT
VARIOUS ROADS ARE FLOODED IN MILAN.
0610 PM FLASH FLOOD IUKA 34.81N 88.20W
06/25/2010 TISHOMINGO MS LAW ENFORCEMENT
SEVERAL ROADS WERE FLOODED IN IUKA.
&&
CCDSpecial weather statement, Jun 25, 7:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 750 PM CDT FRI JUN 25 2010 ARZ008-017-260130- RANDOLPH AR-LAWRENCE AR- 750 PM CDT FRI JUN 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 830 PM CDT FOR... CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTHWEST OF MINTURN AT 750 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK AND WALNUT RIDGE... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 25, 7:51 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 751 PM CDT FRI JUN 25 2010 ARZ018-028-MOZ113-260115- MISSISSIPPI AR-GREENE AR-DUNKLIN MO- 751 PM CDT FRI JUN 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 815 PM CDT FOR... EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF ARBYRD AT 752 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN...GREENE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 25, 8:05 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 805 PM CDT FRI JUN 25 2010 ARZ018-026-260145- CRAIGHEAD AR-GREENE AR- 805 PM CDT FRI JUN 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 845 PM CDT FOR... NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER BROOKLAND AT 805 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR BROOKLAND...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:53 PM CDT | Flash Flood Warning | MEG | Shelby | 2 hr |
| Jun 26, 1:14 PM CDT | Flash Flood Warning | MEG | Crockett, Gibson | 59 min |
| Jun 26, 4:40 PM CDT | Flash Flood Warning | MEG | McNairy | 74 min |
| Jun 26, 5:50 PM CDT | Flash Flood Warning | MEG | Hardin | 2 hr |
| Jun 26, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 52 min |
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 52 min |
| Jun 26, 3:01 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 44 min |
| Jun 26, 3:23 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 2 hr |
| Jun 26, 3:47 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 43 min |
| Jun 26, 3:55 PM CDT | Flash Flood Warning | MEG | Alcorn, Tippah | 2 hr |
| Jun 26, 4:15 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tunica | 72 min |
| Jun 26, 4:24 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 92 min |
| Jun 26, 4:34 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate, Tunica | 96 min |
| Jun 26, 4:52 PM CDT | Areal Flood Advisory | MEG | Marshall | 56 min |
| Jun 26, 5:04 PM CDT | Areal Flood Advisory | MEG | Quitman, Tallahatchie | 66 min |
| Jun 25, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 36 min |
| Jun 25, 8:16 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 44 min |
| Jun 25, 8:31 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence, Randolph | 119 min |
| Jun 26, 6:56 PM CDT | Areal Flood Advisory | MEG | Lawrence, Randolph | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.